MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BONE SCREW DRILL 3.2 MM DIAMETER; BIT, DRILL

ZIMMER BIOMET, INC. BONE SCREW DRILL 3.2 MM DIAMETER; BIT, DRILL
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2020-03064, 0001822565-2020-03065, 0001822565-2020-03067.Medical product revision block cutter item# 00598703301, lot# 63292223; revision block cutter item# 00598703301, lot# 61721103; bone screw drill item# 00512008500, lot# unknown.Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that drill bits got stuck in the cut guide during a knee operation.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Corrected: h6 (health effect-impact code; health effect-clinical code) no product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product identified one of the drill bits the lot number could not be verified as the area where the lot number is etched on has been worn off.Inspection of the products confirms the drill bits are seized within the guide.The drill bits are slightly bent.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BONE SCREW DRILL 3.2 MM DIAMETER
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10459901
Report Number0001822565-2020-03066
Device Sequence Number2199146
Product Code HTW
UDI-Device Identifier00889024186804
UDI-Public(01)00889024186804
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00512008500
Device Lot Number63871699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer03/09/2021
06/22/2021
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date03/11/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1